MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD BRACHYSOURCE I-125 IMPLANT SEED; SEEDS

C.R. BARD, INC. (COVINGTON) -1018233 BARD BRACHYSOURCE I-125 IMPLANT SEED; SEEDS
Model Number PS1251LS
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the customer called to order seeds that they wanted to use on (b)(6) 2020.The order was a request for a total of 132 seeds ( 120 seeds in 1 vial and 12 seeds in a separate vial).The order was received on (b)(6) 2020 and the customer realized that there was a missing seed (b)(6) 2020.The customer stated they received 120 seeds in 1 vial and 11 seeds in a separate vial.The brachy customer service located the original order and notified the customer that they filled the order based on the directive provided.
 
Event or Problem Description
It was reported that the customer called to order seeds that they wanted to use on (b)(6)2020.The order was a request for a total of 132 seeds ( 120 seeds in 1 vial and 12 seeds in a separate vial).The order was received on(b)(6)2020 and the customer realized that there was a missing seed (b)(6)2020.The customer stated they received 120 seeds in 1 vial and 11 seeds in a separate vial.The brachy customer service located the original order and notified the customer that they filled the order based on the directive provided.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation and the root cause was undetermined.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿brachysource® seed implants in mick® cartridges are brachysource® seed implants loaded into mick® cartridges (1-20 brachysource® seed implants per cartridge) and are designed for use with the mick® 200-tpv applicator and with applicator implant needles supplied for use by bard.Per the customer¿s request, the order may also contain calibrated or loose brachysource® seed implants in a separate screw-cap vial, and individual packets of sourcelink® connectors (see the sourcelink® connector information for use for further information regarding sourcelink® connectors).All components are provided sterile.Physical characteristics brachysource® seed implants consist of a welded titanium capsule containing iodine-125 adsorbed onto a nickel/copper coated, gold cored aluminum wire.Iodine-125 has a half-life of 59.6 days1 and decays by electron capture with the emission of characteristic photons and auger electrons.The principal photon emissions are 27.4 and 31 kev x-rays and a 35.5 kev gamma.The titanium wall of the brachysource® seed implants absorbs the electrons.In-vivo characteristics clinical efficacy derives solely from the interaction of the emitted ionizing radiation from the brachysource® seed implants with the tissue being treated.Titanium encapsulation provides good biocompatibility.Total photon transmission is approximately 59%2 after accounting for attenuation by the titanium capsule and the radio-opaque solid substrate.Dose distribution around brachysource® seed implants is moderately anisotropic, as is common with other brachytherapy sources,3,4,5 and should be accounted for in dose calculations.Indications brachysource® seed implants are indicated for permanent interstitial treatment of selected localized tumors such as: head and neck, lung, pancreas, and early stage prostate.Brachysource® seed implants may be used in superficial, intra-abdominal and intra-thoracic locations.Brachysource® seed implants are indicated to treat residual tumors following completion of a course of external radiation therapy and for recurrent tumors.Contraindications as with other brachytherapy sources, treatment of tumors in generally poor condition [e.G.Ulcerated] is not recommended with brachysource® seed implants due to the potential of brachytherapy source migration." correction:d4 h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD BRACHYSOURCE I-125 IMPLANT SEED
Common Device Name
SEEDS
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9923597
Report Number1018233-2020-02359
Device Sequence Number19535029
Product Code KXK
UDI-Device Identifier00801741078200
UDI-Public(01)00801741078200
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093663
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS1251LS
Device Catalogue NumberPS1251LS
Device Lot NumberBBEP056
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1